Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Melatonin and nightmares?

My son has been on Melatonin for about 2 months now and it has been a so wonderful. He has been getting a full nights rest and I can see an improvement in him. About two weeks ago, he started waking up at 4 in the morning and does not go back to sleep. At nights now, he says he is not going to take his medicince any more because he does not want to go to sleep. When I asked him why he told me that he does not want to have bad dreams anymore. I just read where another mom was saying her son was having nightmares too. Has anyone else experienced this?

 
JeremysMom

Asked by JeremysMom at 9:17 PM on Jul. 10, 2009 in Kids' Health

Level 35 (75,344 Credits)
This question is closed.
Answers (5)
  • I CANNOT take melatonin because it causes BAD nightmares. Try some sleepy time tea and yoga or something before bed.
    Arisce

    Answer by Arisce at 11:53 PM on Jul. 10, 2009

  • On the nights that I can't sleep I take Melatonin, and I have really, really weird, really, really vivid dreams that occasionally manage to freak me out, so I can see how it would do that to a young one. My son never complained of that, but I think he's always had abnormally vivid dreams anyway.
    debra_benge

    Answer by debra_benge at 9:59 PM on Jul. 10, 2009

  • Talk to the doctor who told you to give it to him.
    Anonymous

    Answer by Anonymous at 12:40 PM on Jul. 11, 2009

  • I haven't taken melatonin but I do know that having vivid dreams and even nightmares is a fairly common side effect. They thing is, it can be tricky to find just the right dose for melatonin, and not all melatonin supplements are the best quality. If this has been prescribed by a naturopath then you should talk to them and tell them what your son is experiencing. You may want to end up trying something else for your son's sleep problems.
    AnamCara1

    Answer by AnamCara1 at 6:46 PM on Jul. 11, 2009

  • when i was a kid I used to get nightmares from dimatap (sp?) if the dose was off by even just a bit. Try giving his just a bit less and see if it helps
    zoejains_momma

    Answer by zoejains_momma at 12:31 AM on Jul. 12, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN